A member asked:

Cbc, chem,sed rate all normal. i have erythema multiforme. is it good everything in blood is normal ? what does it rule out? biopsies sent , miserable, using clobetasol. third day blisters worse.

7 doctors weighed in across 4 answers
Dr. Jovita Anyanwu answered

Specializes in Internal Medicine

May suggest: That a systemic illness may be unlikely. You doctors may consider oral steroids if indicated

Answered 7/4/2014

3.9k views

Thank
Dr. David Houghton answered

Specializes in Internal Medicine & Pediatrics

Probably Augmentin (amoxicillin and clavulanate): EM is usually caused by drugs, often antibiotics. Sometimes it's caused by infections. It is miserable but should resolve after the immune system calms down. Close follow-up with a medical dermatologist is recommended. These dermatologists focus on less common skin diseases, rather than the usual acne, skin cancer and cosmetic concerns.

Answered 7/4/2014

3.9k views

Thank
Dr. Ayyaz Shah answered

Specializes in Dermatology

EM: Erythema Multiforme is a type of hypersensitivity dermatitis. It can be a result of multiple factors, however HSV is the most common associated cause. If your mucous membranes, lips, mouth, eyes are not involved, then it's usually a lot less serious and easier to manage. It seems like your doctor is doing a good job and has performed blood work and biopsies. Stay in close contact with your doctor.

Answered 4/1/2015

3.9k views

Thank
Dr. J. Lawrence Dohan answered

Specializes in Dermatology

Cold sore?: E. Multiforme minor may occur a week after herpes type 1. Blisters on palms are typical. Treatment is ineffective and not needed as it is self-limited. Next attack of a cold sore take a dose of valacyclovir [acyclovir, famcyclovir] to prevent the next erythema multiform. Erythema multiform major is serious and is usually a reaction to medication, in this case Augmentin (amoxicillin and clavulanate). Details allow correct diagn

Answered 1/26/2016

1.7k views

Thank

Related Questions